[Skip to Content]
[Skip to Content Landing]
Article
September 1963

Fungus Infections Occurring Under Occlusive Dressings

Author Affiliations

USN; USN; USN

Department of Dermatology, US Naval Hospital, Philadelphia.

Arch Dermatol. 1963;88(3):348-349. doi:10.1001/archderm.1963.01590210106016
Abstract

The efficacy of topical corticosteroids with occlusive dressings in the treatment of numerous dermatoses has been well documented.1-5 However, this method of therapy is not without complications, and the two cases reported below add to the list.

Some of the more common complications have been miliaria, folliculitis, heat prostration, and abscess formation.4,6 Recently we have had the occasion to follow two patients who exhibited superficial fungus infections following the use of topical steroids under occlusive dressings.

Cases

Case 1.—The patient, a 21-year-old housewife, was first seen on Nov 22, 1962, for an eczema of both ring fingers of several months' duration. The eruption recurred each time she wore her rings as long as three days. patch tests to metals were negative as were KOH preparations from the affected areas. The eruption was thought to be a primary irritant dermatitis, due to soap and detergents caught in the spaces

First Page Preview View Large
First page PDF preview
First page PDF preview
×